|More temple wasting
Nov 7, 2003
I am a female who has always been physically active. I had one exposure with a man who was poz and thus converted. Now only a year and a half down the line I have noticed substantial temple wasting. I always run about 4 miles a day. Like a (few others who posted and a few because it seems that we are either in the minority or many others just don't write it about this) I HAVE NEVER BEEN ON HIV MEDICINES!!!! NEVER EVER!!! I too encourage researchers to come up with new ways to understand and be able to reverse the facial wasting. As a female, it is really killing my beauty not to mention my once active sex life. It's just not fair! I am only 20 years old! I understand that there are cosmetic procedures and efforts are underway to understand drugs that cause this, and that's all great! But it is important to note that there are some like me who have temple wasting with this condition and this alone is such a debilitating side effect that it can ruin one's life and daily course of events. Tell me something I can look forward to please.
Response from Dr. Pierone
Your problem with temple wasting is not the HIV-medication-related lipoatrophy that we are seeing (mostly with d4T = stavudine = Zerit).
Before we had antiretroviral treatment, people with HIV infection lost weight and manifested temple wasting, but usually in the context of AIDS and opportunistic infection. So you situation is unusual, but it really should respond to cosmetic procedures. Depending where you are located, there are some HIV doctors that do the injections of filling agents or you may need to see a dermatologist that does them. Good luck!
Understanding the numbers
how does one prevent this if infected
- Can Fluid Buildup Around Eyes And Blurred Vision Be Caused By A Viral Infection Or Hiv?
- Is Yellow Discharge A Sign Of Herpes?
- What Can You Put On Herpes Sore To Stop The Itch?
- What Are Other Names For Toxoplasmosis?
- Can You Transmit Hpv When You Have No Warts?
- Topical Antifungal For Angular Chelitis
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.